Jump to content
CrazyBoards.org

Recommended Posts

Hi,

I started seeing a new pdoc today. She is switching me from Seroquel to Risperdal. I'm going up to a whopping 4mg of Risp!

Does anyone else take this dose?

She wanted to go the Zyprexa route but I suggested Risp as a last-ditch effort to avoid becoming fat.

Link to comment
Share on other sites

Hi,

I started seeing a new pdoc today. She is switching me from Seroquel to Risperdal. I'm going up to a whopping 4mg of Risp!

Does anyone else take this dose?

She wanted to go the Zyprexa route but I suggested Risp as a last-ditch effort to avoid becoming fat.

<{POST_SNAPBACK}>

4mg is a rather high dose but I've heard of people going as high as 6.  Risperdal is much stronger than seroquel.  1mg risperdal = 200mg seroquel.  The antipsychotic threshold dose for risperdal is 2mg - this means it begins to work as an antipsychotic at 2mg.  At 4mg you're getting close to the EPS side effect threshold dose.  Check this out: Receptor occupancy for haldol, zyprexa and risperdal.  As of weight gain issues, risperdal isn't that bad compared to zyprexa or seroquel but it still can make you gain weight.

PBF

Link to comment
Share on other sites

Thanks!

I'm really hoping it will knock out the anxiety especially. Of all my symptoms, the anxiety is the most debilitating and plain annoying.

I took my first Risp. dose just now. I have this little plan to follow to make this switch.

Link to comment
Share on other sites

heya loon. 4mg might sound high, but it's not so bad. as a mood stabiliser, the PI info has 2-3mg at the low end of the effective dosing spectrum. it's popular to microdose it as an adjunct, but there's nothing wrong with going higher. it all depends on the way you metabolise it.

if it makes you feel any better, i've done 4mg/day on risp, and for a short time was... considerably higher than 4mg/day (in my case, for dead people coming out of the faucet, which does also have an anxiety aspect to it, believe me), and it wasn't too bad at all. i didn't get weight gain at all - in fact, i had gained a small amount of weight when on risp the first time, at just 1mg/day, but on that second 4mg go-round, i didn't gain any at all.

i did get morning headaches and some brainfog the first couple of weeks. megadoses of liquid caffeine were my friend. you might find that when you wake up in the morning, you need to sit up reeeeeallllyyy slowly. other than that, i don't think you'll notice anything at all, 'cept that (hopefully) your symptoms go away.

is your dose split up, or do you take the 4mg all at one go?

Link to comment
Share on other sites

I'm titrating up on Risp. right now and weaning from Seroquel. Today I took 1mg Risp this morning and will take 300mg Ser. tonight. The same routine tomorrow. This gradual titration and weaning will go on for about a week, then I'll be on 4mg Risp with no Seroquel.

The first dose of Risp, which I took this morning, seems to be either helping me have more energy, or perhaps returning me to the pre-Ser days of proper functioning.

My pdoc wants me to take 2mg in the morning and 2mg at night. I tolerate meds well so I'm hoping this one will be okay to take in the am.

What about sleep? I've read that like on Ser, I'll need more sleep. I'm hoping not to spend my life in hibernation mode!

But the strange animals appearing from nowhere and running across my apartment floor-well, I do not think I have a huge racoon living here with me. hahaha

Link to comment
Share on other sites

2 mg of Risperdal got me stable.  Can't say enough good things about it.  I had been on 400 of Seroquel as well.  I've gone as high as 2.5 mg, but haven't needed to often.  It's made me the most stable I've been since my psychotic break last spring.

Hopefully 4 won't knock you out.  And hopefully your doctor is open to the lowest effective dose.  Are you titrating slowly enough that you would notice if a lower amount resolved the psychosis?

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...